Hail, Val Verde
- When
- April 10, 10:50 AM CST to 11:10 AM CST
- Where
- Val Verde County, 3 mi S of Pandale
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.283, -96.900
12 flash flood, 11 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 10, 9:45 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1045 AM CDT SAT APR 10 2004 .UPDATE... SEVERE THUNDERSTORM WATCH #61 HAS BEEN ISSUED FOR THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS EFFECTIVE UNTIL 4 PM CDT. SHOWERS AND THUNDERSTORMS ARE DEVELOPING FROM COMSTOCK NORTHEAST TO SAN SABA...ALONG THE INITIAL WINDSHIFT. THE PRIMARY THREAT WILL BE LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR THIS AFTERNOON AND TONIGHT. MAY ISSUE A FLOOD WATCH FOR FLASH FLOODING LATER TODAY FOR TONIGHT. GRIDS AND TEXT PRODUCTS UPDATED TO REFLECT THE WW. && .PREV DISCUSSION... SENT AN UPDATE TO INCLUDE DRIZZLE FOR THIS MORNING BASED ON REPORTS. ALSO, DROPPED HIGHS A CATEGORY IN THE NORTH DUE FRONTAL PASSAGE JUST A LITTLE FASTER THAN ANTICIPATED. OTHERWISE, PARTS OF EWX CWA STILL ON TRACK FOR SOME SEVERE STORMS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. A RAPID END TO THE WARM AND DRY WEATHER OF THE LAST FEW DAYS IS IMMINENT. STRONG COLD FRONT SOUTH OF A WICHITA FALLS TO LUBBOCK TO ROSWELL LINE DROPPING STEADILY PROGRESSING SOUTH WILL ENTER THE NORTHERN EDGE OF THE EWX CWA SHORTLY AFTER NOON AND THEN EXIT THE SOUTHERN EDGE THIS EVENING. FRONTAL PASSAGE COINCIDENT WITH MAXIMUM HEATING AND SHORT-WAVE MOVING OVERHEAD INDICATE INSTABILITY WILL BE MAXIMIZED. SHARP FRONTAL SURFACE WILL MAXIMIZE SURFACE MOISTURE CONVERGENCE. CAPES OF 2K TO 2.5K J/KG AND SHEAR PROFILES SUGGEST STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS IN BROKEN LINES AND SUPERCELLS. PWS OF 1 TO 1.5 INCHES ALSO SUGGEST LOCALLY HEAVY RAINFALL. WILL MENTION IN ZONES FOR THIS AFTERNOON AND EVENING AS CONFIDENCE HIGHER THAN LAST FEW DAYS. MAY HAVE TO ISSUE FLASH FLOOD WATCH LATER TODAY. FOR SUNDAY INTO EARLY MONDAY, BAGGY TROUGH AXIS REMAINS WEST OF TEXAS WITH SERIES OF SHORT- WAVES MOVING THROUGH WILL KEEP HIGH POPS. CLOUDS AND RAIN SHORTEN TEMPERATURE DIURNALS WITH EASTER SUNDAY AND MONDAY ABOUT 20 DEGREES BELOW AVERAGE. TROUGH AXIS EXITS EAST OF TEXAS LATE MONDAY ENDING POPS. NOT MUCH CLEARING DURING THE DAY ON MONDAY WILL LEAD TO LOWS AROUND RECORD LEVELS FOR TUESDAY MORNING AFTER SKIES CLEAR MONDAY EVENING. UPPER LEVEL RIDGING AND BOUNDARY LAYER TEMPERATURE RECOVERY LEADS TO WARMING TREND MIDDLE TO LATE WEEK AND AS SURFACE RIDGE MOVES TO EAST MOISTURE RETURN LATE IN THE WEEK AHEAD OF ANOTHER TROUGH BY NEXT WEEKEND. AUSTIN CAMP MABRY 76 50 58 44 / 60 70 60 30 AUSTIN BERGSTROM INTL AIRPORT 76 50 58 44 / 60 70 60 30 DEL RIO INTL AIRPORT 80 53 59 44 / 40 50 60 30 SAN ANTONIO INTL AIRPORT 80 51 59 44 / 50 70 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH #61 UNTIL 4 PM CDT. && 13/03
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 957 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-111100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 957 AM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND TONIGHT. A SQUALL LINE IS EXPECTED TO DEVELOP IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH WILL LIKELY BE POSTED...POSSIBLY AS EARLY AS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE SUNDAY WHICH WILL ONLY AGGRAVATE FLASH FLOOD AND FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED STARTING LATE THIS MORNING OR THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 AM CDT SAT APR 10 2004 TXZ171>173-183>194-202>209-217>225-228-101700- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 759 AM CDT SAT APR 10 2004 ...STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... WARM MOIST AIR IS FLOWING NORTH ACROSS SOUTHERN TEXAS THIS MORNING WHILE A STRONG COLD FRONT IS DROPPING SOUTH ACROSS NORTHWESTERN TEXAS. THIS FRONT WILL MOVE INTO THE NORTHWESTERN HILL COUNTRY BY NOON AND ACROSS THE REMAINDER OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN TEXAS TONIGHT. THESE FEATURES WILL INTERACT WITH AN UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION... LOCALLY HEAVY RAINFALL IS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR ANY UPDATES...WATCHES...WARNINGS AND ADVISORIES.
The national radar mosaic for the moment the first event began.
12 flash flood, 11 hail, 2 thunderstorm wind. Local standard time, as filed.
A general inch of rain fell across Gonzales County, with amounts averaging 2 inches in the northern part of the county. Heaviest amounts were along US90 where up to 3 inches fell. Roads in the north part of the county were closed due to flash flooding.
Trees were knocked down by severe thunderstorms winds near Luling.
Thunderstorms produced general 1 to 2 inch rainfall over Caldwell County, with up to 3 inches between Lockhart and Luling. Several rural roads were closed due to flash flooding.
Showers and thunderstorms dropped an inch of rain over Comal County, with up to 3 inches in the northwest part of the county, along the Kendall County line. Numerous roads were closed due to flash flooding.
Up to 3 inches of rain fell in eastern Bexar County, closing many small feeder and rural roads through the late afternoon due to flash flooding.
General half-inch rain fell over Frio County, with up to 3 inches in the northwest portion of the county. Roads were closed near Frio Town due to flash flooding
Rainfall over Guadalupe County averaged one-half inch in the northwest half and between 2 and 3 inches in the southeast half. Roads were reported to be closed due to flash flooding south of US90-IH10.
Showers and thunderstorms two inches of rain over most of Kendall County, with up to 3 inches near the Comal County line. Most rural roads were closed due to flash flooding.
Rainfall of up to 3 inches in the area around Poth and DeWees caused flash flooding of several roads through the late afternoon.
Thunderstorms produced a general 1 inch rain over the northern part of Fayette County, with an average of 2 inches over the southern part of the county. Maximum amounts were 4 inches between Flatonia and Schulenburg where flash flooding closed several roads for a brief time.
Trees were blown down by severe thunderstorm winds in the northern part of the county.
Storms produced general 1 to 2 inch rainfall over Lavaca County, with up to 4 inches between Hallettsville, Moulton and Shiner. Several roads were closed due to flash flooding in the northwest
Thunderstorms produced 1 to 2 inches of rain over southern DeWitt County and 2 to 3 inches over northern DeWitt County. Roads were closed due to flash flooding between Westhoff and Hocheim.
Rainfall over Karnes County averaged near 1 inch, with up to 3 inches between Runge and Helena. Roads in the Helena area were closed due to flash flooding.
A second flurry of large hail, this time bigger than baseballs, damaged cars and homes east of Moulton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393295, 5393296, 5393297, 5391933, 5393298, 5391929, 5391930, 5393299, 5391931, 5391932, 5391940, 5391941, 5391934, 5391935, 5391936, 5391937, 5391938, 5391939, 5391942, 5392016, 5392017, 5392018, 5392019, 5392020, 5392021.